| Model Number |
03-2621-5 |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/12/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
Event or Problem Description
A user facility biomedical technician (biomed) reported to fresenius customer service that a combi set blood leak occurred during a patient¿s hemodialysis (hd) treatment.Additional information was obtained through follow-up.About an hour into the patient¿s hd treatment, the heparin line ¿blew off¿ (or separated) at the red ¿t¿ connection.There were no machine alarms.The patient was dialyzing on a fresenius 2008t hd machine and utilizing an elisio dialyzer.There were no visible defects noted on the bloodline during the pre-treatment inspection.It was also confirmed that there was no leaking during the priming.The patient¿s blood was not returned; estimated blood loss (ebl) was reportedly 250 ml.It was confirmed there was no patient injury, no adverse effects were experienced, and no medical intervention was required as a result of the reported event.The patient completed their treatment after being re-setup with new supplies on the same machine.The sample was reported to be available for manufacturer evaluation.
Additional Manufacturer Narrative
Additional information: d9, h3 plant investigation: the complaint device was returned to the manufacturer for physical evaluation.The sample was received without its original packaging.During visual inspection, it was discovered that the heparin line which connects to the red ¿t¿ connector was missing.No solvent was found on the red ¿t¿ connector port.This kind of failure can be attributed to an inadvertent omission by the operator in the assembly line failing to follow the work instruction and not applying solvent correctly in the components during the manufacturing process.A batch records review was conducted by the manufacturer for the reported lot.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.In addition, a device history review was performed and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The lot met all specifications for release.Upon completion of the sample evaluation, the alleged failure was able to be confirmed.
Event or Problem Description